MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Codes Contamination (1120); Device Contamination with Chemical or Other Material (2944); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire was entangled through the sheath requiring additional device, and a foreign matter was found on the guidewire.A 035/180/3mm (b/1) amplatz super stiff guidewire used during pacemaker replacement and was inserted into a non-boston scientific (bsc) introducer sheath.However, during introduction, the guidewire was entangled within the superior vena cava (svc) and a knot was formed.A non-bsc introducer sheath was used to remove the guidewire.After removal, it was found that a white foreign material was entangled at the tip of the guidewire.It was unknown if the foreign matter originated from biological material or from the device itself.Another amplatz super stiff guidewire was used to complete the procedure.There were no patient complications as result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.It was observed that it was bent and tangle at distal tip.Also, what is seen as "foreign material" is not something that the guidewire could cause.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23084250
Report Number2124215-2025-65129
Device Sequence Number20030194
Product Code DQX
UDI-Device Identifier08714729295648
UDI-Public(01)08714729295648(17)280429(10)36415235
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0036415235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown